Alert archive / Montana / Wind Advisories in 2014
Wind Advisory 8, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 28, 2014, 3:51 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 28, 2014, 6:00 PM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 3:51 AM MST (10:51 UTC)
- In effect from
- Jan 28, 2014, 6:00 PM MST
- Expired
- Jan 29, 2014, 3:40 PM MST
- In force
- 22 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS75 KBYZ 281051 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 351 AM MST TUE JAN 28 2014 MTZ065-066-291100- /O.NEW.KBYZ.WI.Y.0008.140129T0100Z-140129T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 351 AM MST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST WEDNESDAY. * TIMING...WINDS WILL INCREASE THIS EVENING AND BE STRONGEST TONIGHT AND EARLY WEDNESDAY MORNING. * WIND...SOUTHWEST 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS CROSSWINDS ON INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE...AND ON LOCAL ROADS AROUND NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS CJS
5 follow-up statements
480 WWUS75 KBYZ 282145 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 245 PM MST TUE JAN 28 2014 MTZ065-066-291900- /O.CON.KBYZ.WI.Y.0008.140129T0100Z-140129T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 245 PM MST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST WEDNESDAY... * TIMING...WINDS WILL INCREASE THIS EVENING AND BE STRONGEST TONIGHT AND EARLY WEDNESDAY MORNING. * WIND...SOUTHWEST 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS CROSSWINDS ON INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE...AND ON LOCAL ROADS AROUND NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
884 WWUS75 KBYZ 291053 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 353 AM MST WED JAN 29 2014 MTZ065-066-291900- /O.CON.KBYZ.WI.Y.0008.000000T0000Z-140129T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 353 AM MST WED JAN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...STRONG WINDS WILL DIMINISH BY LATE MORNING. * WIND...SOUTHWEST 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS CROSSWINDS ON INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE...AND ON LOCAL ROADS AROUND NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS CJS
263 WWUS75 KBYZ 291827 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1127 AM MST WED JAN 29 2014 MTZ065-066-300000- /O.EXT.KBYZ.WI.Y.0008.000000T0000Z-140130T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1127 AM MST WED JAN 29 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...STRONG WINDS WILL PERSIST INTO EARLY AFTERNOON AND THEN DIMINISH LATE THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS CROSSWINDS ON INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE...AND ON LOCAL ROADS AROUND NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
704 WWUS75 KBYZ 291843 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1143 AM MST WED JAN 29 2014 MTZ065-066-300000- /O.CON.KBYZ.WI.Y.0008.000000T0000Z-140130T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1143 AM MST WED JAN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...STRONG WINDS WILL PERSIST INTO EARLY AFTERNOON AND THEN DIMINISH LATE THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 45 MPH WITH GUSTS AROUND 60 MPH. * BLOWING SNOW...VISIBILITY WILL BE REDUCED AND ROADS WILL BECOME SLICK DUE TO BLOWING SNOW. * IMPACTS...DANGEROUS CROSSWINDS ON INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE...AND ON LOCAL ROADS AROUND NYE. BLOWING SNOW WILL CAUSE LOWERING VISIBILITY AND SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
594 WWUS75 KBYZ 292240 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 340 PM MST WED JAN 29 2014 MTZ065-066-292345- /O.CAN.KBYZ.WI.Y.0008.000000T0000Z-140130T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 340 PM MST WED JAN 29 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS WILL GUST TO 50 MPH INTO VERY EARLY EVENING AND THEN DECREASE SIGNIFICANTLY AS COLDER AIR WORKS IN. THERE WILL BE SOME LINGERING BLOWING SNOW INTO EARLY EVENING WITH THE STRONGER WINDS...BUT GUSTS TO 60 MPH ARE NO LONGER EXPECTED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:39 AM MST, 12 minutes earlier.
Area forecast discussion, Jan 28, 3:39 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
339 AM MST TUE JAN 28 2014
.SHORT TERM...VALID FOR TDY AND WED...
FLOW ALOFT WILL BACK BY WED AS A POWERFUL PACIFIC JET MOVES ACROSS
THE NORTHERN ROCKIES...PROVIDING A KEY PIECE OF A PUZZLE WHICH MAY
GENERATE HEAVY SNOW WED AFTERNOON THROUGH THURSDAY EVENING.
TODAY...LEE-SIDE SURFACE PRESSURE FALLS WILL RAMP UP...AND THERMAL
PROFILES WILL RECOVER A BIT LEADING TO SOMETHING OF A WARM-UP OVER
MUCH OF THE AREA. THE GEM HANDLED TEMPERATURES WELL ON MON /IT WAS
WARMER THAN MOST GUIDANCE AND THE MULTI-MODEL CONSENSUS/...AND THE
HIGHS TODAY WERE AGAIN WEIGHTED TO ITS 00 UTC OUTPUT. IT APPEARS A
CLARKS FORK DRAINAGE FLOW WILL BE IN PLACE FOR BILLINGS BASED ON A
COMBINATION OF MOS-BASED AND RAW 2 METER WIND GUIDANCE FROM ALMOST
ALL 00 UTC MODELS...WHICH WILL HOLD TEMPERATURES BACK IN THE CITY.
THAT WAS HANDLED WELL BY THE GEM-BASED GUIDANCE TOO.
TONIGHT...A WIND ADVISORY HAS BEEN ISSUED FOR LIVINGSTON TO NYE AS
THE SURFACE PRESSURE GRADIENT /AND INCREASING MID-LEVEL STABILITY/
WILL FAVOR STRONG GAP WINDS. THE 00 UTC GUIDANCE ALL SUGGESTS THAT
THE IDAHO FALLS-LEWISTOWN GRADIENT WILL BE A BIT MARGINAL AT 13 TO
16 HPA...BUT YELLOWSTONE PARK IS NEARING -20 F THIS MORNING SO THE
DRAINAGE FLOW IS APT TO BE STRONGER THAN MODELS SIMULATE. THE CIPS
OUTPUT FROM 00 UTC ALSO SHOWED A 70 PERCENT CHANCE FOR 50 KT GUSTS
AROUND LIVINGSTON. A BREEZY TO WINDY NIGHT IS ALSO EXPECTED ACROSS
THE REST OF SOUTH CENTRAL MT...AND TEMPERATURES COULD EVEN RISE IN
SOUTHEASTERN MT OVERNIGHT.
WED...WE PUSHED BACK THE START TIME OF THE WINTER STORM WATCH OVER
THE LOWER-ELEVATIONS OF SOUTH CENTRAL MT AND NORTH CENTRAL WY...AS
WELL AS THE BIG HORN MOUNTAINS...UNTIL 19 UTC. THE 00 UTC GUIDANCE
ALL SUGGESTS THE LOW-LEVEL FRONTAL BOUNDARY WILL NOT BEGIN BACKING
INTO THE AREA FROM THE NORTH UNTIL AFTERNOON...SO FRONTOGENESIS IS
NOT EXPECTED TO PLAY A ROLE IN PRECIPITATION PRODUCTION UNTIL THAT
TIME. WE NONETHELESS LEFT 50 PERCENT STYLE POPS IN PLACE OVER MOST
OF THE LOWER ELEVATIONS ALONG AND WEST OF A ROUNDUP...BILLINGS AND
SHERIDAN LINE DURING THE MORNING DESPITE DOWNSLOPE FLOW IN RESPECT
TO INCREASING MID- AND UPPER-LEVEL MOISTURE ADVECTION. A RAIN-SNOW
MIX IS MENTIONED MANY PLACES ALL THROUGH THE DAY BASED ON EXPECTED
THERMAL PROFILES AHEAD OF THE SOUTHWARD-ADVANCING BAROCLINIC ZONE.
BY LATE AFTERNOON...THE EXIT REGION OF AN IMPRESSIVE...160 KT 300-
HPA JET STREAK WILL BE POINTED RIGHT INTO THE AREA...WHICH IS MORE
THAN GOOD ENOUGH FOR CATEGORICAL POPS IN MANY AREAS. HEAVY SNOW IS
POSSIBLE AS LOW- AND MID-LEVEL FRONTOGENESIS INCREASES...AND BASED
ON 00 UTC GFS AND ECMWF SOLUTIONS THAT COULD BE SOMEWHERE NEAR THE
ROUNDUP...HYSHAM...BILLINGS...AND LODGE GRASS CORRIDOR. THERE WILL
ALSO BE MID-LEVEL INSTABILITY TO POTENTIALLY ENHANCE PRECIPITATION
IN AN ENVIRONMENT WITH PRECIPITABLE WATER VALUES UP TO 0.50 INCHES
BY WED EVENING. THE BAROCLINIC ZONE AND RESULTANT FRONTOGENESIS IS
EXPECTED TO GRADUALLY BACK WEST AND SOUTH WED NIGHT...CARRYING THE
RISK OF HEAVY SNOW WITH IT...BUT IT IS NOT CLEAR IF THE FRONT WILL
MAKE IT WEST TO THE FOOTHILLS BEFORE FORCING ALOFT WANES. WE ALSO
EXPECT MOISTURE ADVECTION ATOP THE COLD AIR MASS BEHIND THAT FRONT
TO PUSH A SHIELD OF LIGHT TO MODERATE SNOW THROUGH SOUTHEASTERN MT
WED NIGHT.
NOTE THAT THE 00 UTC NAM IS AN OUTLIER FROM OTHER GUIDANCE AS THAT
SOLUTION KEEPS THE LOW-LEVEL BAROCLINIC ZONE TO THE NORTH AND EAST
OF BILLINGS UNTIL LATE WED NIGHT...AFTER FORCING ALOFT IS GONE. WE
LEANED AWAY FROM THAT SIMULATION FOR NOW...BUT 700-HPA WINDS OF 50
TO 60 KT WILL BE FOUND ON THE WARM SIDE OF THE FRONT AND COULD ACT
TO KEEP THE LOW- AND MID-LEVEL THERMAL GRADIENT BANKED OFF EAST OF
THE FOOTHILLS OR EVEN BILLINGS. THUS...WHILE THE NAM IDEA IS A LOW
PROBABILITY OUTCOME...IT IS A VIABLE ONE THAT WILL NEED WATCHING.
AS FOR SNOW TOTALS...THERMAL PROFILES WILL BE RELATIVELY WARM WITH
A HIGH-ALTITUDE DENDRITIC LAYER WED AND WED EVENING...KEEPING SNOW
RATIOS CAPPED NEAR 15 TO 1 UNLESS INSTABILITY PLAYS A LARGER ROLE.
RATIOS WILL RISE BY LATE WED NIGHT WHEN THE DENDRITIC LAYER DROPS.
USING A BLEND OF GFS AND ECMWF QPF AND EXPECTED RATIOS STILL GIVES
MANY LOWER-ELEVATION AREAS 4 TO 8 INCHES BY WED NIGHT OR THU...AND
SO THE WINTER STORM WATCH IS ON THE MARK. THERE WILL BE DETAILS TO
WORK OUT BEFORE ANY UPGRADE TO WARNINGS OR ADVISORIES THOUGH GIVEN
QUESTIONS ABOUT THE PLACEMENT OF ANY HEAVY BANDED SNOW.
FINALLY...IN THE BEARTOOTH/ABSAROKA AND CRAZY MOUNTAINS...WE CHOSE
TO KEEP THE START TIME OF THE WINTER STORM WATCH AT 13 UTC WED. WE
HAVE HIGH CONFIDENCE IN 12+ INCHES OF SNOW THERE...AND POSSIBLY UP
TO 2 FEET ON WEST-FACING SLOPES. GIVEN STRONG WINDS ALOFT...WE DID
MENTION BLOWING SNOW IN THE MOUNTAINS AS WELL. WE HAVE RATHER HIGH
CONFIDENCE THAT THE WATCH WILL BE UPGRADED TO A WARNING ACROSS THE
BEARTOOTH/ABSAROKA AND MAYBE CRAZY RANGES LATER TODAY. SCHULTZ
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
GFS AND ECMWF MODELS ARE IN GOOD AGREEMENT IN SLOWING DOWN THE
ARRIVAL OF THE COLD FRONT UNTIL WEDNESDAY AFTERNOON. THIS WILL
PROLONG THE SNOW EXPECTED OVER THE FORECAST AREA THROUGH LATE
THURSDAY AFTERNOON. CROSS SECTIONS CONTINUE TO SHOW DEEP
INSTABILITY REMAINING OVER THE AREA THURSDAY. THERE WILL BE A
STRONG FETCH OF MOISTURE MOVING OVER THE REGION WITH STRONG LIFT
THROUGH THE DENDRITIC LAYER. SNOW BAND IS EXPECTED TO SETUP ALONG
STRONG BAROCLINIC ZONE STRETCHING FROM NEAR JUDITH GAP SOUTHEAST
THROUGH BILLINGS TO SHERIDAN. HAVE RAISED POPS IN THE CENTRAL AND
WESTERN ZONES TO LIKELY THURSDAY. THIS WILL BRING ADDITIONAL SNOW
ACCUMULATIONS OF AROUND 2 TO 4 INCHES.
NORTHWEST FLOW WILL REMAIN OVER THE AREA FOR FRIDAY THROUGH NEXT
TUESDAY. NUMEROUS DISTURBANCES WILL BE MOVING THROUGH THIS FLOW
AND ISOLATED SNOW SHOWERS WILL BE POSSIBLE. MAIN CHALLENGE FOR THE
EXTENDED FORECAST WILL BE TEMPERATURES. TEMPERATURES WILL BE TIED
TO HOW MUCH SNOW WE ACCUMULATE FROM THE WEDNESDAY/THURSDAY STORM
SYSTEM BUT FEEL CONFIDENT ENOUGH TO TREND BOTH MAXIMUM AND MINIMUM
TEMPERATURES DOWNWARD. TEMPERATURES ARE EXPECTED TO RUN 10 TO 20
DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR. ANOTHER ARCTIC
INTRUSION IS EXPECTED BY NEXT MONDAY WITH THE GFS AND ECWMF
INDICATING ANOTHER STRONG BAROCLINIC ZONE TO SET UP OVER OUR
WESTERN ZONES. WILL INTRODUCE LOW POPS FOR NOW AND SEE HOW LATER
MODEL RUNS EVOLVE THIS POTENTIAL WINTER STORM SYSTEM. RICHMOND
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY. STRONG WEST TO
SOUTHWEST WINDS WILL DEVELOP ALONG THE FOOTHILLS FROM NEAR NYE TO
LIVINGSTON THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH
OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE. RICHMOND
&&
.PRELIMINARY POINT TEMP/POPS...
TDY WED THU FRI SAT SUN MON
-------------------------------------------------------
BIL 031 024/040 017/019 010/028 013/027 011/027 012/022
0/U 18/O 87/S 32/S 22/S 11/B 11/B
LVM 038 028/041 022/022 012/030 011/029 008/027 011/024
0/N 27/O 87/S 43/S 22/S 21/B 11/B
HDN 032 020/040 016/018 010/026 010/026 008/025 011/021
0/U 18/O 87/S 32/S 21/B 11/B 11/B
MLS 026 016/036 010/014 004/023 006/021 007/021 005/018
0/U 04/S 62/S 11/B 11/B 11/B 11/E
4BQ 030 016/042 013/018 007/025 007/024 006/025 008/021
0/U 04/S 74/S 22/S 11/B 11/B 11/B
BHK 020 011/033 005/011 001/021 004/018 003/019 004/016
0/U 03/S 41/E 11/B 11/B 11/B 11/E
SHR 030 017/042 019/019 010/028 008/026 006/025 006/023
0/U 07/O 86/S 43/S 22/S 11/B 22/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ZONES 28>30-34-35-38>42-56>58-63>66.
WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
WEDNESDAY FOR ZONES 65-66.
WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING FOR ZONES 67-68.
WY...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 28, 3:37 AM MST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 337 AM MST TUE JAN 28 2014 MTZ028>042-056>058-063>068-WYZ098-099-291045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 337 AM MST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP IN THE NYE AND LIVINGSTON AREA THIS EVENING. WINDS SPEEDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH ARE POSSIBLE. THESE WINDS WILL BRING STRONG CROSS WINDS TO I90 FROM LIVINGSTON TO SPRINGDALE AND ALSO IN THE NYE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS IN THE NYE AND LIVINGSTON AREA WILL WEAKEN BY NOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. HEAVY SNOW IS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING...MAINLY ACROSS SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING. THE HEAVIEST SNOWFALL IS EXPECTED ALONG AND WEST OF A LINE FROM ROUNDUP TO BILLINGS TO SHERIDAN. 6 TO 8 INCHES OF SNOW IS POSSIBLE OVER THE LOWER ELEVATIONS WITH OVER A FOOT OF SNOW EXPECTED IN THE MOUNTAINS. TRAVEL COULD BE SIGNIFICANTLY IMPACTED WITH REDUCED VISIBILITIES AND DETERIORATING ROAD CONDITIONS. CHECK THE FORECAST REGULARLY IF YOU PLAN ON TRAVELING OR HAVE OUTDOOR ACTIVITIES PLAN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:08 PM MST | Winter Storm Warning | BYZ | Big Horn, Carbon, Golden Valley, Musselshell, Park, Rosebud and 4 more | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.